Skip to Main content Skip to Navigation
New interface
Journal articles

Mathematical Analysis of the Guided Modes of an Optical Fiber

Alain Bamberger Anne-Sophie Bonnet-Ben Dhia 1 
1 POEMS - Propagation des Ondes : Étude Mathématique et Simulation
Inria Saclay - Ile de France, UMA - Unité de Mathématiques Appliquées, CNRS - Centre National de la Recherche Scientifique : UMR7231
Abstract : A mathematical formulation for the guided modes of an optical fiber is derived from Maxwell's equations: this formulation leads to an eigenvalue problem for a family of self-adjoint noncompact operators. The main spectral properties of these operators are established. Then the min-max principle provides an expression of the nonlinear dispersion relation, which connects the propagation constants of guided modes to the frequency. Various existence results are finally proved and a complete description of the dispersion curves (monotonicity, asymptotic behavior, existence of cutoff values) is carried out.
Document type :
Journal articles
Complete list of metadata
Contributor : Aurélien Arnoux Connect in order to contact the contributor
Submitted on : Friday, June 20, 2014 - 1:09:51 PM
Last modification on : Wednesday, May 11, 2022 - 12:06:04 PM




Alain Bamberger, Anne-Sophie Bonnet-Ben Dhia. Mathematical Analysis of the Guided Modes of an Optical Fiber. SIAM Journal on Mathematical Analysis, 1990, 21 (6), pp.1487-1510. ⟨10.1137/0521082⟩. ⟨hal-01010733⟩



Record views